Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

What are the chances of HIV after anal sex?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2002
Answered : 3190 Questions
Question
Sir ,
i had anal sex last night with a hooker wid a condom but in middle of got broken n i withdraw within two minutes also i ejaculated outside ....now m worried about hiv ...please guide me also how much pep is useful should. I go for it
Posted Sat, 9 Aug 2014 in HIV and AIDS
 
 
Answered by Dr. Deepak Kishore Kaltari 38 minutes later
Brief Answer:
Pep is recommended

Detailed Answer:
Hi
Welcome to Healthcare-Magic
Greetings of the day

Dear Mr XXXXX

Let's analyse the risk of exposure.

Compared to vaginal sex, anal sex is high risk. As there had been break in condom , you have been exposed to significant risk. Also as the HIV status of hooker Is not known, it's advisable and recommended to go for pep at the earliest.


Take care

Best regards
Dr Deepak XXXXXXX
MBBS, MS, MCh
Above answer was peer-reviewed by
 
Follow-up: What are the chances of HIV after anal sex? 9 hours later
hello sir,
got myself checked with doctor today .he checked my penis n testicles.also doctor XXXXXXX XXXXXXX (. Perfect clinic) is mbbs asect .mcscpi and pgc in hiv std management...he gave 7 days antibiotics on a precautionary note. He told me day i ejaculated outside so risk is very low.also i got myself checked 6 months back then results were hiv negative...now m tensed what should be my next step ...should i go to another hospital to know more about my pep as i hav 2days left in 72 hours
 
 
Answered by Dr. Deepak Kishore Kaltari 1 hour later
Brief Answer:
Pep is definitely indicated

Detailed Answer:
Hi
Greetings

If you have ejaculated outside the risk of transmission of infection from you to hooker is less.
But you have been potentially been exposed to unprotected exposure to anal secretion.
Antibiotics are only prophylaxis against other std.

In view of your exposure, you definitely need PEP. It is available at nearest Government Medical college hospital.

Take care

Best regards
Dr Deepak
Above answer was peer-reviewed by
 
Follow-up: What are the chances of HIV after anal sex? 23 hours later
Hello sir,
today at 6 pm i started taking first tablet of zidovudin 300 mg and lamivudine 150 mg one tablet. I am supposed to take this medicine twice in a day .i took mah first pill after 40hrs of accident..one of my friend is jr 3rd in medical college and now i am taking his help...what should be my next step...what are the side effects and precautions of this treatment and one last thing am i safe now???? I am very tensed please as i am relying heavily on ur advice
May i consume alcohal or smoke during the pep tablets ????
 
 
Answered by Dr. Deepak Kishore Kaltari 2 hours later
Brief Answer:
PEP commonest side effect is gastritis

Detailed Answer:
Hi

Greetings

Dear Bro
There is nothing to be tensed about. Pep taken for 4 weeks is safe. Gastritis is most commonest side effect. It can be avoided if taken after meals.
Smoking or drinking will aggravate the side effects.

Do get back to me if you need any further assistance, will be glad to assist you.


Take care
Best regards
Dr Deepak
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an HIV AIDS Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor